MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/16/2023, it was reported by a facility representative via email that an instrument from an ar-2600sbs-9 speedbridge implant system broke inside the patient.This was discovered during a hip scope procedure on (b)(6) 2023.The broken piece remains in the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-3681 was received for investigation.No pictures of the reported event were provided.The device received for evaluation is not part of the reported ar-2600sbs-9.After further communication with the nurse from the outpatient surgery center, it was determined that ar-3681 was the faulty device.Functional testing was not performed due to the damage to the device.Visual inspection found deformation at the distal end at the instrument's tip, which was found to be bent and broken off.The most likely cause is attributable to misuse due to user error of using excessive force to pry and/or leverage the device.Refer to investigation photos.
 
Event or Problem Description
Additional information received on 10/6/2023: on 10/16/2023, an ar-3681 fibertak button was received with a broken tip for further investigation.After further communication with the nurse from the outpatient surgery center, it was determined that ar-3681 was the faulty device instead of the ar-2600sbs-9 speedbridge implant system.

Brand Name
SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17097197
Report Number1220246-2023-06870
Device Sequence Number20748929
Product Code MAI
UDI-Device Identifier00888867319745
UDI-Public00888867319745
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberSPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Device Catalogue NumberAR-2600SBS-9
Device Lot Number15026279
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown